Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Gastroenterology Topics

Question: Anaemia from piles, please help!!


 kiri46 - Sat Oct 06, 2007 12:04 pm

hi,
i am a 20 year old female who has been suffering with digestive problems for about 2 years now.

I have had hard stools in the past which have caused piles and have been unresponsive to a change in diet (i eat very healthly, alot of fibre and water) I suffer from cramps and bloating and more recently alot of anal bleeding. There was an episode where my bowel movements were fine but it only lasted a week or so. Most other times there is blood on the tissue or more recently in the toilet bowl after passing a stool.

I have been to the doctors and all they give me is suppositories and lactolose which doesnt seem to work.

I have began feeling extremely fatigued, have headaches and now have swollen tonsils. Could it be anaemia due to the loss of blood?
 Dr. Chan Lowe - Sat Oct 06, 2007 12:43 pm

User avatar Hi Kiri46,

It is certainly possible to become anemic from ongoing blood loss. Anemia can also cause fatigue.

A simple blood test can determine if you are anemic. Also, I would recommend that you follow up with your doctor regarding the constipation issues. Lactulose is generally very effective if enough is taken. You may need to talk with your doctor about increasing your dose.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us